I have gained about 1 1/2 lbs. in the first week. Is it likely related to the prednisone?
I am on low-dose prednisone for 10 days to treat poison sumac. Is it likely to cause weight gain?
Question posted by Susan927 on 9 June 2010
Last updated on 9 June 2010 by marjorie zych
Hi Susan927, It could be very possible that it is because of the Prednisone, Don't get nervous but I gained 6 pounds in two weeks on it, but remember everyone is different on how they react to it. My husband didn't gain an ounce but had very strange dreams, so it all depends on how your system accepts it. 11/2 pound actually isn't bad for this drug and if you are on a tapering dose for only a little while you will be able to get rid of it soon afterwards, so don't panic my dear. If you can try walking more and watch the salt intake while on the Prednisone as it makes you retain fluids also, that is where most of the weight comes from. Hope this helps you understand it more, good luck my friend, marjorie zych
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.